Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 202, NWS Cleveland, OH

August 7, 2007Lorain County, Medina County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2007, 7:26 PM EDT for Lorain County, Medina County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2007, 7:26 PM EDT (23:26 UTC)
Expired
Aug 7, 2007, 8:30 PM EDT
In force
64 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Lorain County, OH, Medina County, OH

The radar

The Cleveland radar (KCLE), 21 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:30 PM EDTTSTM WND DMG5 W Brunswick, OHA TREE AND LARGE LIMB WERE REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 072326
SVRCLE
OHC093-103-080030-
/O.NEW.KCLE.SV.W.0202.070807T2326Z-070808T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
726 PM EDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LORAIN COUNTY IN NORTH CENTRAL OHIO
  MEDINA COUNTY IN NORTHEAST OHIO

* UNTIL 830 PM EDT

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF GRAFTON...OR ABOUT 14 MILES SOUTH OF ELYRIA...AND
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MEDINA AND BRUNSWICK

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4127 8221 4131 8189 4131 8188 4127 8187
      4127 8168 4111 8168 4110 8218

$$

LOMBARDY
1 follow-up statement
000 
WWUS51 KCLE 072358
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT TUE AUG 7 2007

OHC093-080008-
/O.CAN.KCLE.SV.W.0202.000000T0000Z-070808T0030Z/
LORAIN OH-
758 PM EDT TUE AUG 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY IS CANCELLED...

LAT...LON 4129 8193 4131 8189 4131 8188 4127 8186
      4127 8168 4111 8168 4111 8194

$$

OHC103-080030-
/O.CON.KCLE.SV.W.0202.000000T0000Z-070808T0030Z/
MEDINA OH-
758 PM EDT TUE AUG 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN MEDINA COUNTY...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRUNSWICK...OR ABOUT 9 MILES NORTHEAST OF MEDINA...
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4129 8193 4131 8189 4131 8188 4127 8186
      4127 8168 4111 8168 4111 8194

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:02 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 7, 3:02 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT TUE AUG 7 2007

.SYNOPSIS...
A FRONT NEAR LAKE ERIE WILL WAVER BACK AND FORTH IN THE AREA THROUGH
THURSDAY AS WAVES OF LOW PRESSURE MOVE ALONG THE FRONT FROM WEST TO
EAST.  HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND LAST
THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A NUMBER OF THINGS TO LOOK AT THIS EVENING RANGING FROM POSSIBLE
ADDITIONAL FLOODING TO SEVERE TSRA. MORNING INTO MIDDAY PRECIP HAS
HELPED TO STABILIZE THE NORTHEASTERN 2/3 OF THE AREA SO THINK SEVERE
THREAT SHOULD BE LIMITED TO MAINLY THE SOUTHWESTERN THIRD OF THE CWA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
WEAK HIGH PRESSURE RIDGE MOVING ACROSS THE AREA WED SHOULD HELP TO
DECREASE COVERAGE OF CONVECTION...ESPECIALLY OVER AND NEAR LAKE ERIE
AS LIGHT FLOW TURNS MORE NORTHERLY.  FURTHER SOUTH SHOULD SEE SCT
TSRA OCCUR BUT MAINLY IN THE AFTERNOON...SOME OF THE STORMS COULD
AGAIN BE SEVERE.

NEXT WAVE OF LOW PRESSURE ON TRACK FOR THURSDAY AND THURSDAY NIGHT
PER NGM AND NAM FOR MORE WIDESPREAD TSRA WITH POSSIBLE FLOODING AND
SEVERE WEATHER AS AIRMASS REMAINS VERY MOIST AND UNSTABLE WITH PWS
OF AROUND 2 INCHES AND LIS PROGGED OF MINUS 4 TO 5. GFS DIFFERS
WITH WAVE ON WED THEN EVERYTHING TO OUR SOUTH ON THU AND THU NITE.
WL SMOOTH DIFFERENCES WITH MODELS AS EXPECT FRONT TO REMAIN IN AREA
AS WEAKS WAVES MOVE ALONG SO CHANCE OF PRECIP IN EVERY PERIOD SEEMS
A REASONABLE MOVE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
WITH ENOUGH WRAP MOISTURE AND UPPER TROFINESS LINGERING WILL
CONTINUE SMALL CHANCE FOR CONVECTIVE PRECIP ON FRIDAY.  AFTER THIS
HIGH PRESSURE BUILDING IN SHOULD MEAN DRY WEATHER ON THE WEEKEND AND
PROBABLY THROUGH MONDAY. WILL BRING IN SLIGHT CHANCE FOR TUESDAY PER
GUIDANCE AS WEAK FRONT SAGS NEAR LAKE ERIE.  GUIDANCE APPEARS TOO
WARM FRI AND SAT WITH EXPECTED NLY FLOW.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LOT/S OF UNCERTAINITY REMAINS DURING THE PERIOD WITH TIMING OF
PRECIP THE MAIN CHALLENGE. THINGS HAVE QUIETED DOWN QUITE A BIT.
CLOUDS REMAIN OVER MOST OF AREA BUT SOME CLEARING EXPECTED NEXT FEW
HOURS. VERY UNSTABLE AIRMASS REMAINS IN PLACE AND MORE STORMS
LIKELY. THINKING HERE IS THAT NEW STORM GENERATION WILL OCCUR OVER
SRN LOWER MI LATER THIS AFT AND THEN MOVE SE ACROSS THE AREA THIS
EVENING AND FIRST PART OF TONIGHT. BEST CHANCES WILL BE AT NRN TAF
SITES. FURTHER SW...VERY WARM AIR REMAINS ALOFT AND THIS WILL LIKELY
CAP THE ATMOSPHERE AND PREVENT NEW STORMS. SO...ANY STORMS WE GET
WILL LIKELY HAVE TO COME FROM THE W OR NW. WILL GO WITH TEMPO FOR A
FEW HOURS LATER THIS AFT ALL SITES. FRONTAL BOUNDARY WILL TRY TO SAG
A LITTLE S OVERNIGHT SO HOPEFULLY MOST OF PRECIP WILL MOVE S OF THE
AREA. WILL LIKELY SEE SOME FOG LATE TONIGHT...ESPECIALLY AT AREAS
THAT HAVE SEEN GOOD RAINFALL TODAY. WILL TRY FOR DRY WEATHER ON WED
BUT WOULD NOT BE SURPRISED IF MORE SCATTERED STORMS DEVELOP WITH
DAYTIME HEATING...ESPECIALLY IN THE S.

OUTLOOK...
FRONT COULD MOVE BACK NORTH INTO AREA THURSDAY AND FRIDAY
RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF
THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR
GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY.

&&

.MARINE...
LIGHT FLOW WILL CONTINUE FROM THE SOUTH AND SOUTHWEST OVER THE NEXT
SEVERAL PERIODS AS STATIONARY FRONT REMAINS IN PLACE OVER THE LAKE.
THUNDERSTORMS WILL BE A PROBLEM FOR MARINE INTERESTS BY PRODUCING
LOCALLY HIGHER WINDS AND WAVES. WAVE OF LOW PRESSURE WILL MOVE EAST
NORTHEAST ACROSS THE LAKE THURSDAY AND THURSDAY NIGHT. NEXT COLD
FRONT DUE IN ACROSS THE AREA FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KUBINA
MARINE...LOMBARDY
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT TUE AUG 7 2007

LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089-
PAZ001>003-081030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
627 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

OHZ006-017-027-036-037-081030-
WOOD-HANCOCK-WYANDOT-MARION-MORROW-
627 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS
AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO
OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT
THE HEAT ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 7, 6:08 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     4 W NORTH BLOOMFIELD    41.44N 80.96W
08/07/2007                   TRUMBULL           OH   LAW ENFORCEMENT

            TREE LIMBS AND WIRES DOWN.

1200 PM     FLOOD            BROOK PARK              41.40N 81.83W
08/07/2007                   CUYAHOGA           OH   NWS EMPLOYEE

            BROOK PARK ROAD FLOODED

1206 PM     FLOOD            MILL VILLAGE            41.88N 79.97W
08/07/2007                   ERIE               PA   LAW ENFORCEMENT

            FLOODED UNDERPASS ON ROUTE 6

1206 PM     TSTM WND DMG     ERIE                    42.13N 80.09W
08/07/2007                   ERIE               PA   LAW ENFORCEMENT

            TREE DOWN ON HOUSE

1215 PM     TSTM WND DMG     CORRY                   41.93N 79.64W
08/07/2007                   ERIE               PA   POST OFFICE

            TREE LIMBS DOWN.

0930 AM     TSTM WND DMG     CLEVELAND               41.48N 81.68W
08/07/2007                   CUYAHOGA           OH   LAW ENFORCEMENT

            TREE LIMBS DOWN

0953 AM     FLOOD            CLEVELAND               41.48N 81.68W
08/07/2007                   CUYAHOGA           OH   TRAINED SPOTTER

            INTERSTATE 90 FLOODED AT DEAD MANS CURVE. WATER UP TO
            BOTTOM OF SEMI TRAILER.

0355 PM     TSTM WND DMG     WOODCOCK                41.75N 80.08W
08/07/2007                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN.

&&

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:17 AM EDTHeat AdvisoryCLEHancock, Marion, Morrow, Wood, Wyandot6 hr
Aug 7, 4:23 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 6:24 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 7:03 AM EDTSevere Thunderstorm WarningCLEErie27 min
Aug 7, 8:24 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 8:45 AM EDTFlash Flood WarningCLECuyahoga4 hr
Aug 7, 8:57 AM EDTAreal Flood AdvisoryCLELorain4 hr
Aug 7, 9:06 AM EDTSevere Thunderstorm WarningCLECuyahoga54 min
Aug 7, 9:09 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 9:14 AM EDTFlash Flood WarningCLELorain4 hr
Aug 7, 9:55 AM EDTAreal Flood AdvisoryCLELake4 hr
Aug 7, 10:15 AM EDTAreal Flood AdvisoryCLEGeauga, Portage, Summit4 hr
Aug 7, 10:28 AM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull62 min
Aug 7, 12:33 PM EDTAreal Flood WarningCLECuyahoga4 hr
Aug 7, 1:16 PM EDTAreal Flood WarningCLELorain4 hr
Aug 7, 6:25 PM EDTSevere Thunderstorm WarningCLEWood18 min
Aug 7, 7:18 PM EDTTornado WarningCLEWood27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.